MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER
Model Number CQ7594
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly inflating slowly.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest pta dilatation catheter in its original packaging has been received for the evaluation.On the visual evaluation, the device was noted bloody.Peeled pebax was noted at the proximal end of the balloon and no other specific anomalies were noted.On the functional evaluation, the balloon was inflated to 8 atm using an in-house presto inflation device and the balloon was maintained the pressure without any issue.Further, the balloon was deflated and it takes the deflation time of 1minute and 22 seconds which is above the maximum deflation time of 35 seconds in the product performance specification limit.Balloon was cut and the port holes were noted to be collapsed and the glue bullet was not seated in the correct position.No other functional testing performed.Under the microscopic observation, all the anomalies were noted.Therefore the investigation for the reported inflation issue was unconfirmed, as the balloon was successfully inflated during the functional evaluation.The investigation for the identified deflation issue has been confirmed, as the balloon deflation time was noted to be above the maximum deflation time in the product performance specification limit.The investigation for the identified peeled pebax was confirmed, as the peeled fibers were noted at the proximal end of the balloon.The collapsed port holes is likely the root cause for the deflation issue.However a definitive root cause for the reported inflation issue and the identified deflation issue, peeled pebax could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 10/2023).

Brand Name
CONQUEST
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12891256
Report Number2020394-2021-02017
Device Sequence Number11123016
Product Code DQY
UDI-Device Identifier00801741063190
UDI-Public(01)00801741063190
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQ7594
Device Catalogue NumberCQ7594
Device Lot NumberREEY2463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2021
Initial Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale